You are not quite correct. Amlodipine has not been recalled.
The recall you have heard about most recently is for the combination products Amlodipine/Valsartan and Amlodipine/Valsartan/Hydrochlorothiazide manufactured by Teva. Notification of the recall of these combination products was posted by Drugs.com immediately upon receipt of the recall issued by the FDA.
You can find more information, including links to the images of the recalled tablets in the FDA Alert below.
The reason for this recall is because these products contain the drug valsartan, and the ingredient was found to be contaminated with the impurity known as N-nitroso-diethylamine (NDEA), which has been classified as a probable human carcinogen. This chemical is typically found in very small amounts in certain foods, drinking water, air pollution, and certain industrial processes.
There have been multiple recalls from a number of manufacturers for products containing contaminated valsartan and losartan, and the investigation is ongoing.
You can find details of the other recalls here: FDA Updates on Angiotensin II Receptor Blocker (ARB) Recalls. This page is updated as more information becomes available.
As I understand it, it was the combo pill with Valsartan, HCTZ, Amlodipine that was recalled. My doctor switched me to Losartan/HCTZ with a separate Amlodipine. I suggest ask your doctor or pharmacist if your version is on the recall list.
- Amlodipine Drug Information
- Amlodipine / Valsartan Drug Information
- Valsartan Drug Information
- Amlodipine / Hydrochlorothiazide / Valsartan Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 7 Sep 2015 • 5 answers
Updated 11 Apr 2015 • 2 answers
Updated 13 Aug 2018 • 2 answers
Updated 13 Aug 2018 • 1 answer
Updated 8 Feb 2019 • 1 answer